Reply
 
Thread Tools
Old 05-23-2008, 12:43 AM   #1  
Can't wait till 170
Thread Starter
 
taragettingthin's Avatar
 
Join Date: Apr 2008
Location: Tampa, FL
Posts: 1,026

S/C/G: 225/187/130

Height: 5'7"

Default Anyone taking birth control?

I just started taking my pills again on Sunday...and remembered that the side effect said something about gaining weight. I'm taking generic brand of Seasonal called Jolessa. Has any of you experienced this? If it happens, I will be devastated....since I'm working out about 6 days/week for about an hour...and eating less..if I'm still gaining... sigh....
taragettingthin is offline   Reply With Quote
Old 05-23-2008, 12:51 AM   #2  
Senior Member
 
HarpoChicoGroucho's Avatar
 
Join Date: Nov 2005
Location: Olathe, KS
Posts: 1,390

S/C/G: 307/172/153.5 (half of SW)

Height: 5'8''

Default

Do you HAVE to take birth control? Do you have irregular periods or something? I'm not on it for that very reason (potential weight gain) -- I use spermicides + condoms to protect against pregnancy. I will never ever get on birth control. I have hard enough time fighting against weight gain.

Last edited by HarpoChicoGroucho; 05-23-2008 at 12:54 AM.
HarpoChicoGroucho is offline   Reply With Quote
Old 05-23-2008, 12:53 AM   #3  
Junior Member
 
Join Date: May 2008
Location: AZ
Posts: 19

S/C/G: 255/250/140

Height: 5'7"

Default

I'm on the generic of ortho-trycycline (I'm sure I spelled that wrong), I've never expireced weight gain on the pill. I actually experience weight gain when I went off the pill. It is a side effect, but from the people I've talked to about it, its only like 5lbs. And if your working out and eating right it should stay away.
rockout is offline   Reply With Quote
Old 06-07-2008, 12:54 AM   #4  
Senior Member
 
Join Date: Jan 2008
Posts: 113

Default

I know that rumors are rampant about gaining weight on OCP, and I'm sure that *some* people are effected in that way, but my understanding is that no well done studies have ever shown there to be a correlation between the pill and weight gain.
Transformer08 is offline   Reply With Quote
Old 06-08-2008, 11:55 AM   #5  
is baaaad to the bone!
 
SunshineRunner's Avatar
 
Join Date: Sep 2003
Posts: 589

S/C/G: 145!

Height: 5'8"

Default

I just got back on the pill after having been off it for about 3 years. I don't feel I gained weight because of the pill the first time I was on it - I am also starting my 2nd pack this month and have not gained weight at all (still losing as a matter of fact!) and don't feel that it effects my weight at all. I also take generic Ortho-Tri-Cyclen (Tri-Sprintec)....
SunshineRunner is offline   Reply With Quote
Old 06-09-2008, 07:42 AM   #6  
Senior Member
 
Erika79's Avatar
 
Join Date: Oct 2007
Location: New York
Posts: 201

S/C/G: 187.4/147.4/129

Height: 5'2"

Default

I'm not on birth control now (hubs had a vasectomy), but I WAS on the same thing (Jolessa) after my daughter was born. I never gained weight with it
Erika79 is offline   Reply With Quote
Old 06-09-2008, 01:41 PM   #7  
Hug a Tree!
 
LandonsBaby's Avatar
 
Join Date: May 2008
Location: Midwest
Posts: 1,302

Height: 4'9"

Default

I've been taking Jolessa and another generic of the same type for about 3 yeas now. I have still been able to lose weight when I try.
LandonsBaby is offline   Reply With Quote
Old 06-09-2008, 02:35 PM   #8  
Senior Member
 
chickybird's Avatar
 
Join Date: Mar 2008
Location: Texas
Posts: 1,102

S/C/G: 229/220/170

Height: 6'0'

Default

I lost weight when I started birth control. And from what I understand, most people who gain weight with BC gain about 5 pounds max, and can still lose it. I wouldn't freak out. The healthy benefits (regular cycles, reduced cramps, protection from certain cancers, etc) outweigh the weight problem. Sorry about the pun.
chickybird is offline   Reply With Quote
Old 06-09-2008, 09:33 PM   #9  
Senior Member
 
NishKitten's Avatar
 
Join Date: Apr 2008
Location: East Coast
Posts: 534

S/C/G: 194/139/125

Height: 5'8"

Default Yanno...

I also took a generic of seasonale called Levlin. I didn't gain weight on it really, but I did find that it made it virtually impossible to lose weight when I did put it on, and that I retained a lot of water and experienced a lot of fluctuations from that. It also turned me into a raging psychopath the six months I was on it, I abhorred sex, my hair shed like crazy, and I broke out with acne every month like I was 13 all over again! I switched to Yaz and take it the same way I did seasonale. All the problems went away in a few months and i'm dropping weight like crazy, but B.C. is personal. Everyone will react differently to different stuff. I can't take anything that uses synthesized testosterone without morphing into a hyper-emotional waterlogged circus freak, but a lot of people like them.
NishKitten is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 01:21 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.